Thunderstorm Wind, St. Martin
- When
- February 23, 4:05 PM CST
- Where
- St. Martin County, 50 mi SE of St Martinville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.617, -91.250
Several mobile homes received roof damage. Trees and power lines were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Several mobile homes received roof damage. Trees and power lines were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 23, 2:47 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 247 PM CST WED FEB 23 2005 .SYNOPSIS...THUNDERSTORM COMPLEX IS ABOUT TO EXIT SOUTHEAST TEXAS. CURRENT MOVEMENT TAKES THESE THUNDERSTORMS OUT OF SOUTH AND CENTRAL LOUISIANA DURING THE EARLY EVENING HOURS. THE STATIONARY FRONT REMAINS JUST NORTH OF THE AREA FROM EAST TEXAS THROUGH NORTH CENTRAL AND HAS WAVES. REINFORCING HIGH PRESSURE FROM THE PLAINS WILL SEND THE FRONT THROUGH LATE TONIGHT...REACHING THE COASTAL WATERS THURSDAY MORNING. OVERRUNNING RAIN WITH EMBEDDED THUNDERSTORMS CAN BE EXPECTED IN THE WAKE OF THE FRONT DUE TO INCREASING MOISTURE FROM THE PACIFIC. TEMPERATURES WILL FALL TO BELOW SEASONAL NORMS IN THE CHILLY RAINS. RAIN SHOULD TAPER OFF TO SCATTERED SHOWERS LATE THURSDAY INTO FRIDAY AS THE FRONT SETTLES IN THE CENTRAL GULF...MOVING JUST FAR ENOUGH OFFSHORE TO END THE RAIN AND GIVE US A COOL DRY FRIDAY NIGHT. NEXT RAINFALL LOOKS TO BE AROUND MID-WEEK AS THE NEXT PACIFIC SYSTEM APPROACHES. && .DISCUSSION...STAYING WITH THE SLOWER NAM MODEL AS SWLY FLOW ALOFT WILL HELP PUT THE BRAKES ON THE FRONT...SHOULD NOT BE AS FAST AS THE GSM. THIS WILL PUT TEMPS WARMER THAN GUIDANCE TONIGHT. COULD HAVE GONE LOWER ON POPS FOR NRN ZONES TONIGHT BUT COMPROMISED WITH 50% WHICH IS STILL LESS THAN GUIDANCE NVA LOOKS TO IMPROVE THINGS PRECIPWISE LATER TNITE. SHALLOW FRONTAL SURFACE AND AMPLE MOISTURE SHOULD MAKE FOR A SOGGY DAY ON THURSDAY WITH K-INDICES IN THE 30S REFLECTIVE OF ELEVATED TSTMS IN THE GOOD CAPE ENVIRONMENT. LIKELY TO CATEGORICAL SEEMS TO BE A GOOD BET...BACKED UP BY ALL GUIDANCE. TEMPS WILL BE TRICKY...WENT 15 DEGREES LOWER THAN H85 TEMPS INDICATE DUE TO COLD ADVECTION...CLOUDCOVER AND RAINCOOLED AIR. NGM/NAM IS IN AGREEMENT. STAYED CLOSE TO NGM/GFS ON TEMPS IN THE EXTENDED EXCEPT MONDAY NIGHT WENT 4 DEGREES HIGHER OVER SOUTHERN ZONES FOR MATCHING UP PURPOSES. && .AVIATION...CANNOT RULE OUT DENSE FOG IF THE CONVECTION ENDS OVER THE BPT/LCH AREA. SEAFOG IS POISED TO MOVE IN FROM NEARSHORE WATERS WITH THAT LIGHT SOUTHERLY FETCH WE CANT SEEM TO SHAKE. LIFR CIGS ARE LIKELY. && .MARINE...CROSSOVER DEW PTS VS WATER TEMPS AND ONGOINGF REPORTS INDICATE THAT STUBBORN SEAFOG TO CONTINUE OVER THE NEAR SHORE WATERS...AWAY FROM TSTMS. FOG SHOULD LIFT SHORTLY AFTER DAYBREAK WITH THE SHIFT TO NORTHERLY WINDS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 62 62 49 61 / 30 80 40 30 KBPT 62 62 49 61 / 30 70 30 30 KAEX 56 56 44 57 / 50 80 40 20 KLFT 59 62 49 59 / 30 80 40 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SEVERE TSTM WATCH UNTIL 6PM LAZ028-029-031>033-042>045 TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CST WED FEB 23 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 241200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CST WED FEB 23 2005 .DAY ONE...TODAY AND TONIGHT ...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 8 AM CST SOUTH OF I-10 CORRIDOR... DENSE FOG WILL CONTINUE TO REDUCE VISIBILITY TO NEAR ZERO ACROSS PARTS OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA AND THE ADJACENT BAYOUS AND THE INTER-COASTAL WATERWAYS THIS MORNING. THE FOG WILL PRIMARILY IMPACT LOCATIONS SOUTH OF A LINE FROM LAFAYETTE LOUISIANA TO BEAUMONT TEXAS. THE FOG IS EXPECTED TO LIFT JUST A AFTER SUNRISE. SCATTERED THUNDERSTORMS TODAY WILL CHANGE OVER TO PERIODS OF RAIN DURING THE OVERNIGHT HOURS AS A COLD FRONT MOVES THROUGH THE REGION AND INTO THE GULF. THE MAIN EFFECT OF THIS RAIN WILL BE THE RIVERS AND BAYOUS RISING FROM RUNOFF. THIS IS LIKELY TO ONCE AGAIN CAUSE SOME LOCATIONS ALONG AREA RIVERS TO MOVE BACK INTO FLOOD STAGE OVER THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF RAIN WILL CONTINUE INTO THURSDAY BEHIND THE FRONT ENDING DURING THE EVENING HOURS ON THURSDAY AS RAINS MOVE EASTWARD AND THE FRONT PUSHES DEEPER INTO THE GULF. TEMPERATURES TO REMAIN ON THE COOL SIDE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED TODAY. K. KUYPER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1029 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 2 S LAKE CHARLES 30.18N 93.20W
02/23/2005 0.75 INCH CALCASIEU LA PUBLIC
DIME SIZE HAIL 2 SOUTH OF MCNEESE STATE UNIVERSITY.
&&
FNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1048 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM HAIL CREOLE 29.80N 93.11W
02/23/2005 0.88 INCH CAMERON LA PUBLIC
NICKEL-SIZED HAIL REPORTED BY PUBLIC
&&
ITOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1052 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL GRAND CHENIER 29.77N 92.97W
02/23/2005 1.25 INCH CAMERON LA PUBLIC
HALF DOLLAR-SIZED HAIL REPORTED BY PUBLIC.
&&
ITOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1200 PM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL 2 SW OBERLIN 30.60N 92.79W
02/23/2005 0.75 INCH ALLEN LA PUBLIC
PUBLIC REPORTS 3/4 INCH HAIL.
&&
ERICKSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
217 PM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MAURICE 30.11N 92.12W
02/23/2005 1.00 INCH VERMILION LA PUBLIC
REPORTED BY MAURICE ELEMENTARY SCHOOL.
&&
TMOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
226 PM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL YOUNGSVILLE 30.10N 91.99W
02/23/2005 0.88 INCH LAFAYETTE LA PUBLIC
&&
TMOGGEDThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437228.